MD Anderson Cancer Center
Date: November 2012
>> Chemotherapy may cause peripheral neuropathy. This condition is a result of nerve damage which may cause numbness, pain or tingling in your hands, feet, arms or legs. You may feel clumsy or have difficulty picking up objects.
>> But it's a numbing, it's almost like you can't feel it, you know you know it's there, you touch your fingers together, you move your toes and it's like am I actually moving them or is this just a feeling that I have, you know. Normally when you would pick something up by just grabbing it with your fingers, I grabbed it with my hand, I try to, you know avoid using it if it's not necessary, you know, but just getting use to, it can be overcome.
>> I only had one neuropathy tale and it's my middle finger on the left side. Numb as a Popsicle. I don't know what's going on, I...everything else is fine, but this, that middle finger, I don't know what's going on, three years.
>> Be sure to tell your doctor if you experience any of these symptoms. Peripheral neuropathy may be reversible if it's caught early. During chemotherapy, you may also experience pain or muscle aches.
>> Chemo has a tendency to make your body ache, make your body hurt, like you have muscles you didn't know you had because they're hurting, and it also enhances some of the injuries that you might already had. So your body does ache, and you ache, so you do what you can do, take what you can take, if you have to...they'll give you medicines, they'll give pain medicine for all this. You don't have to hurt.
© 2012 The University of Texas MD Anderson Cancer Center
1515 Holcombe Blvd, Houston, TX 77030
1-800-392-1611 (USA) / 1-713-792-2121